Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 49, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 7, 2020, 2:03 PM MDT. It took effect at Oct 8, 2020, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2020, 2:03 PM MDT (20:03 UTC)
- In effect from
- Oct 8, 2020, 9:00 AM MDT
- Expired
- Oct 8, 2020, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
746 WWUS85 KCYS 072003 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 203 PM MDT Wed Oct 7 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL WYOMING... WYZ301>303-306>308-081200- /O.UPG.KCYS.FW.A.0035.201008T1500Z-201009T0200Z/ /O.NEW.KCYS.FW.W.0049.201008T1500Z-201009T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin- 203 PM MDT Wed Oct 7 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM MDT Thursday. This replaces the Fire Weather Watch. * AFFECTED AREA...Fire weather zones 301, 302, 303, 306, 307, and 308. * WIND...West to southwest 15 to 20 mph with gusts 25 to 35 mph. * HUMIDITY...7 to 12 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ309-081200- /O.NEW.KCYS.FW.W.0049.201008T1500Z-201009T0200Z/ South Laramie Range/Medicine Bow NF- 203 PM MDT Wed Oct 7 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM MDT Thursday. * AFFECTED AREA...Fire weather zone 309. * WIND...West 12 to 16 mph with gusts 25 mph. * HUMIDITY...7 to 10 percent * HAINES...5 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ MB
2 follow-up statements
562 WWUS85 KCYS 080802 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 202 AM MDT Thu Oct 8 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL WYOMING... WYZ301>303-306>309-081615- /O.CON.KCYS.FW.W.0049.201008T1500Z-201009T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 202 AM MDT Thu Oct 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire weather zones 301, 302, 303, 306, 307, 308, and 309. * WIND...West to southwest 15 to 20 mph with gusts 25 to 35 mph. * HUMIDITY...7 to 12 percent. * HAINES...6 in the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
311 WWUS85 KCYS 081754 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1154 AM MDT Thu Oct 8 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY ACROSS PORTIONS OF SOUTHEAST AND EAST CENTRAL WYOMING... WYZ304-305-310-090200- /O.EXA.KCYS.FW.W.0049.000000T0000Z-201009T0200Z/ Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 1154 AM MDT Thu Oct 8 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zones 304, 305, and 310. * WIND...West to southwest 15 to 20 mph with gusts 25 mph. * HUMIDITY...7 to 12 percent. * HAINES...6 in the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301>303-306>309-090200- /O.CON.KCYS.FW.W.0049.000000T0000Z-201009T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 1154 AM MDT Thu Oct 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire weather zones 301, 302, 303, 306, 307, 308, and 309. * WIND...West to southwest 15 to 20 mph with gusts 25 to 35 mph. * HUMIDITY...7 to 12 percent. * HAINES...6 in the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ MB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 7, 11:17 AM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 7, 11:17 AM MDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1117 AM MDT Wed Oct 7 2020
.SHORT TERM...(Today through Friday)
Issued at 300 AM MDT Wed Oct 7 2020
Other than fire weather concerns for Thursday, not many changes
made to the previous forecast. Smoke and air quality concerns
along with forecast highs are the only minor concerns expected
over the next 48 to 72 hours. Adjusted the smoke plume using the
current HRRR guidance through Thursday. Expect a brief respite in
the smoke across portions of the area today, as winds temporarily
shift into the east behind a weak backdoor cold front by this
afternoon. This front should push the smoke west of I-25 and it
should be pretty localized near the fire due to the lack of wind
today through early tonight. However, expect this trend to be
short-lived as winds shift back into the west and increase for
Thursday as the front lifts northeast as a warm front. With the
arrival of the front, it should be a few degrees cooler today with
highs in the mid 70s (west and north) to mid 80s (south and east).
Near record high temperatures are expected once again on Thursday
with some locations near 90 degrees as we approach mid October.
By late this week, models are starting to show the transition to a
normal fall pattern as Pacific energy moves towards the western
coastline late Friday. The upper level flow will become more zonal
over the next 48 to 72 hours with temperatures lowering a few
degrees each day into the weekend.
.LONG TERM...(Friday night through Tuesday)
Issued at 300 AM MDT Wed Oct 7 2020
Warm and dry conditions remain in place over the CWA Saturday with
the area under a swly flow aloft ahead of a digging upper trough
that will impinge on the west coast by late Saturday. This system
will progress eastward over the western CONUS Sat night and
Sunday and move across the Rocky mtn region Sunday night and into
the plains Monday. As it does so a pretty decent cold front will
sweep across the CWA later Sunday with at least sctd showers
behind the front Sunday night and Monday. Looks cold enough for
some snow over mainly the mtns Sunday night into Monday. Pcpn
should move out of the area Monday night as the upper trough axis
moves into the plains. Otherwise cool and rather breezy conditions
expected Monday and Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1103 AM MDT Wed Oct 7 2020
Latest observation analysis is showing the flow mainly from the
north-northeast behind the back door front that went through
earlier this morning east of the Laramie Range. The front is now
in northern Colorado and we should begin to see the low level flow
turn back to the south- southwest by daybreak in response to the
upper level trof move through the desert southwest. Meanwhile, the
visibility at LAR will continue to be problematic through the
afternoon with values ranging from 1 to 2sm, due to southwest flow
and a secondary upper level inversion in place. Could see some
visibility improvement this evening as the low level flow turns
more southerly. However, the wind is progged to turn back to the
southwest around sunrise and bring back that smoke/lower
visibility from the Mullen Fire.
&&
.FIRE WEATHER...
Issued at 203 AM MDT Wed Oct 7 2020
.DISCUSSION...Poor humidity recoveries were observed early this
morning with humidities around 10 to 15 percent in a few
localized areas along and west of the Laramie Range. Winds are
pretty light tonight with the exception of the wind prone areas. A
weak backdoor cool front will push southwest today across the
eastern plains, which will result in lighter winds compared to
the last few days. However, once this front lift northeast as a
warm front early Thursday, winds should increase behind the front
through Thursday afternoon and result in another round of critical
fire weather conditions across most of central and east central
Wyoming. A Fire Weather Watch has been issued for east central
Wyoming and areas west of the Interstate 25 corridor.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Thursday morning through Thursday
evening for WYZ301>303-306>308.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...RE
AVIATION...REC
FIRE WEATHER...TJTHazardous weather outlook, Oct 7, 5:52 AM MDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 552 AM MDT Wed Oct 7 2020 NEZ020-054-055-WYZ101-103>107-109>119-081200- Banner County-Kimball County-Cheyenne- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 552 AM MDT Wed Oct 7 2020 This hazardous weather outlook is for the southern Nebraska panhandle and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Poor air quality expected this morning before winds shift into the east across the plains. This will limit smoke to areas west of the Laramie Range through tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Poor air quality due to wildfire smoke expected to continue through Thursday. Elevated to near critical fire weather conditions continue through Saturday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019-021-095-096-WYZ102-108-081200- Dawes-Box Butte-Scotts Bluff County-Morrill-North Sioux- South Sioux-Niobrara County-Goshen County- 552 AM MDT Wed Oct 7 2020 This hazardous weather outlook is for the northwestern Nebraska panhandle and east central Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:57 AM MDT | Fire Weather Watch | CYS | 12 hr |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.